Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 57, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Nov 1, 2013, 10:15 AM EDT for Kings County, Nassau County, Queens County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2013, 10:15 AM EDT (14:15 UTC)
- Expired
- Nov 1, 2013, 11:00 AM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Kings County, NY, Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 87 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 2.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
127
WUUS51 KOKX 011415
SVROKX
NYC047-059-081-011500-
/O.NEW.KOKX.SV.W.0057.131101T1415Z-131101T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1015 AM EDT FRI NOV 1 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
SOUTHERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1100 AM EDT...
* AT 1010 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM CANARSIE TO CONEY ISLAND...OR ALONG A LINE
EXTENDING FROM CROWN HEIGHTS TO CONEY ISLAND...AND MOVING EAST AT
45 MPH.
THESE SHOWERS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
LAT...LON 4057 7394 4056 7401 4058 7402 4059 7401
4061 7404 4070 7401 4068 7342 4061 7342
4058 7356 4058 7373 4059 7378 4054 7394
TIME...MOT...LOC 1414Z 277DEG 37KT 4067 7385 4051 7394
$$
MPS2 follow-up statements
529
WWUS51 KOKX 011428
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1028 AM EDT FRI NOV 1 2013
NYC047-081-011437-
/O.CAN.KOKX.SV.W.0057.000000T0000Z-131101T1500Z/
KINGS (BROOKLYN) NY-QUEENS NY-
1028 AM EDT FRI NOV 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR QUEENS AND KINGS (BROOKLYN)
COUNTIES IS CANCELLED...
THE LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING DAMAGING WINDS HAS
MOVED EAST OF THE AREA.
LAT...LON 4059 7376 4060 7374 4061 7374 4062 7377
4065 7373 4069 7372 4068 7342 4063 7342
4061 7343 4058 7356
TIME...MOT...LOC 1427Z 277DEG 37KT 4067 7367 4051 7376
$$
NYC059-011500-
/O.CON.KOKX.SV.W.0057.000000T0000Z-131101T1500Z/
NASSAU NY-
1028 AM EDT FRI NOV 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR SOUTHERN NASSAU COUNTY...
AT 1023 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM VALLEY STREAM TO 7 MILES SOUTHWEST OF ATLANTIC
BEACH...OR ALONG A LINE EXTENDING FROM VALLEY STREAM TO ROCKAWAY
BEACH...MOVING EAST AT 45 MPH.
LAT...LON 4059 7376 4060 7374 4061 7374 4062 7377
4065 7373 4069 7372 4068 7342 4063 7342
4061 7343 4058 7356
TIME...MOT...LOC 1427Z 277DEG 37KT 4067 7367 4051 7376
$$
MPS674
WWUS51 KOKX 011450
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1050 AM EDT FRI NOV 1 2013
NYC059-011500-
/O.EXP.KOKX.SV.W.0057.000000T0000Z-131101T1500Z/
NASSAU NY-
1050 AM EDT FRI NOV 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NASSAU COUNTY WILL
EXPIRE AT 1100 AM EDT...
LAT...LON 4059 7376 4060 7374 4061 7374 4062 7377
4065 7373 4069 7372 4068 7342 4063 7342
4061 7343 4058 7356
TIME...MOT...LOC 1450Z 277DEG 37KT 4064 7336 4048 7345
$$
MPSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 7:58 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Nov 1, 7:58 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
758 AM EDT FRI NOV 1 2013
.SYNOPSIS...
STRONG LOW PRESSURE OVER SOUTHEASTERN CANADA PUSHES A COLD FRONT
THROUGH OUR AREA THIS AFTERNOON. A WEAK LOW FORMS ALONG THE FRONT SATURDAY
PASSING SOUTHEAST OF LONG ISLAND. CANADIAN HIGH PRESSURE BUILDS
IN FROM THE GREAT LAKES SATURDAY NIGHT AND SUNDAY...MOVING TO THE
NORTH MONDAY. THE HIGH THEN MOVES EAST TUESDAY AND WEDNESDAY AS A
FRONTAL SYSTEM APPROACHES FROM THE WEST THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN AREA OF STRATIFORM RAIN OVER PORTIONS OF THE AREA. MAIN
FEATURE TO WATCH IS BAND OF LOW TOPPED CONVECTION APPROACHING.
THIS COULD VERY WELL WEAKEN...BUT TIMING IS 13Z WESTERN ZONES TO
15 OR 16Z EASTERN ZONES.
LATEST SOUNDINGS INDICATES 72 KTS AT AT 925 HPA AND AT 66 KT 950
HPA. NAM HAS A BETTER HANDLE ON THIS THAN GFS AND RAP.
THIS LOW LEVEL JET THOUGH MAY TRANSLATE EAST AHEAD OF THE LINE OF
CONVECTION...BUT ALL THIS WILL NEED TO BE WATCHED. AMOUNT OF
MIXING REMAINS IN QUESTION AS WELL. SINCE CONFIDENCE FOR
EXCEEDING 50 KT IS NOT HIGH ENOUGH...WILL KEEP US AT WIND ADVISORY
LEVELS. ALSO...GRID FORECAST IS NOT ACCOUNTING FOR THE PEAK GUSTS.
SPC HAS BEEN ISSUING WATCHES FOR THIS TO THE WEST AND SINCE THIS
IS CONVECTIVE...NWS WILL USE CONVECTIVE PRODUCTS (I.E. SVR) EVEN
THOUGH THERE IS NO THUNDER.
OTHERWISE...PCPN ENDS QUICKLY TODAY WITH CLEARING DURING THE
AFTERNOON. TEMPS MAX OUT IN THE LOWER 70S.
WITH THE LOW OVER CANADA RAPIDLY LIFTING OUT QUICKLY...LOCAL WIND
GRADIENT DROPS OFF VERY RAPIDLY THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
SKIES CLEAR OUT OVER NORTHERN ZONES THIS EVENING...AND WINDS
DIMINISH TO LIGHT AND VARIABLE. LOW TEMPS IN THE 40S AND 50S.
A WEAK WAVE OF LOW PRESSURE ALONG THE FRONT ON SATURDAY MAY GRAZE
MONTAUK. INSTABILITY OF THE LOWER HUDSON VALLEY COULD PRODUCE SOME
SPRINKLES...BUT OVER ALL A PARTLY TO MOST CLOUDY DAY WITH LIGHT
WINDS AND MILD DAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
GLOBAL MODELS APPEAR TO BE IN GENERAL AGREEMENT ON THE MAIN FEATURES
DURING THIS TIME FRAME. UPPER TROUGH MOVES EAST SAT NIGHT AND SUNDAY
AS RIDGE BUILDS ACROSS THE MIDWEST/OHIO VALLEY. THE RIDGE AMPLIFIES
AS IT PROGRESSES EAST TUESDAY THROUGH WEDNESDAY AS HEIGHTS RISE
ACROSS THE EASTERN SEABOARD...WITH DEVELOPING HIGH PRESSURE OVER THE
SOUTHEAST.
THE RIDGE FLATTENS A BIT WED NIGHT AND THU AS UPSTREAM TROUGH OVER
THE ROCKIES EJECTS TO THE EAST AND APPROACHES FROM THE MID WEST.
HOWEVER...AS HAS BEEN THE CASE RECENTLY...MUCH OF THIS ENERGY LOOKS
TO WEAKEN IN TIME AS IT GETS BLOCKED TO THE NORTH.
AT THE SFC...COLD FRONT OVER THE WESTERN ATLANTIC CONTINUES TO TRACK
SLOWLY EAST...WITH TROUGH/BACKDOOR FRONT PASSING ACROSS THE AREA
FROM NORTH TO SOUTH SAT NIGHT. OTHER THAN A PERIOD OF BKN-OVC
CLOUDS...NO PRECIPITATION IS EXPECTED WITH THIS FRONT AND ASSOCIATED
UPPER TROUGH SAT NIGHT.
PRESSURE GRADIENT TIGHTENS SUNDAY AS HIGH PRESSURE BUILDS FROM THE
WEST. GUSTY NW WINDS TURN TOWARD THE NORTH...THEN NORTHEAST BY
MONDAY AS THEY DIMINISH. THE CENTER OF THE HIGH PASSES ACROSS
NORTHERN NEW ENGLAND AND TO THE EAST OVER THE CANADIAN MARITIMES
EARLY TO MID WEEK...RESULTING IN AN EAST/THEN SE FLOW.
DRY WEATHER IS EXPECTED SUNDAY AND MONDAY WITH LITTLE CLOUD
COVER...OTHER THAN A FEW MORNING CLOUDS SUNDAY.
THEN INCREASING ATLANTIC MOISTURE RESULTS IN MORE LOW LEVEL CLOUDS
TUESDAY AND WEDNESDAY AS ONSHORE FLOW PERSISTS. WILL NOT INCLUDE ANY
PCPN MENTION...BUT FOG POSSIBLE AT NIGHT WITH A FEW SPRINKLES ALSO
A POSSIBILITY AT TIMES.
THEN THE BETTER CHANCE FOR ORGANIZED SHOWER ACTIVITY OCCURS WED
NIGHT OR THU AS THE FRONT APPROACHES AHEAD OF THE WEAKENING TROUGH.
PERSISTENCE DICTATES AT MOST CHANCE POPS FOR NOW.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
***HIGH IMPACT AVIATION EVENT THIS MORNING***
A COLD FRONT APPROACHES AND PASSES THROUGH THE REGION TODAY...BRINGING
VARYING CONDITIONS.
MAIN IMPACT OF THE DAY WILL BE THE WINDS...WITH THE S-SSW FLOW
INCREASING GREATLY FIRST PART OF THIS MORNING. LOW LEVEL WIND SHEAR
WILL CONTINUE INCREASING IN INTENSITY THROUGH MID MORNING...WITH
WINDS BETWEEN 55 AND 70 KTS PSBL. SFC WINDS INCREASE AS
WELL...WITH THE STRONGEST WINDS EXPECTED BETWEEN 13Z AND 17Z WITH
GUSTS UP TO 40 KTS PSBL WITH THE HEAVIER PCPN LINE.
WINDS BEGIN SHIFTING LATE AFTN...GUSTS/WINDS GRADUALLY
DIMINISHING...WITH GUSTS DROPPING OFF AFTER 20Z. AS THE FRONT
MOVES THROUGH THIS EVENING AND OVERNIGHT...WINDS BECOME LIGHT AND
VRB.
LIGHT PCPN REMAINS IN THE VICINITY EARLY THIS MORNING...WITH
MINIMAL IMPACTS. PSBL PERIOD OF HEAVIER RAIN ASSOCIATED WITH LINE
MOVING ACROSS PA COULD REDUCE VIS BETWEEN 13 AND 15Z.
CIGS GENERALLY EXPECTED TO REMAIN MVFR THIS MORNING...IMPROVING TO
VFR THIS AFTN AND LASTING THROUGH THE NIGHT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: PCPN LINE EXPECTED BETWEEN 13 AND
14Z...WHICH COULD BRING BRIEF PERIOD OF GUSTS UP TO 45 KTS AND A
QUICK WIND SHIFT VARYING BETWEEN 200 AND 270. LLWS MAY END +/- 1
HOUR.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KJFK FCSTER COMMENTS: PCPN LINE EXPECTED BETWEEN 14 AND
15Z...WHICH COULD BRING BRIEF PERIOD OF GUSTS UP TO 40 KTS AND A
QUICK WIND SHIFT VARYING BETWEEN 200 AND 270. LLWS MAY END +/- 1
HOUR.
KLGA FCSTER COMMENTS: PCPN LINE EXPECTED BETWEEN 14 AND
15Z...WHICH COULD BRING BRIEF PERIOD OF GUSTS UP TO 40 KTS AND A
QUICK WIND SHIFT VARYING BETWEEN 200 AND 270. LLWS MAY END +/- 1
HOUR.
KTEB FCSTER COMMENTS: PCPN LINE EXPECTED BETWEEN 13 AND
14Z...WHICH COULD BRING BRIEF PERIOD OF GUSTS UP TO 40 KTS AND A
QUICK WIND SHIFT VARYING BETWEEN 200 AND 270. LLWS MAY END +/- 1
HOUR.
KHPN FCSTER COMMENTS: PCPN LINE EXPECTED BETWEEN 14 AND
15Z...WHICH COULD BRING BRIEF PERIOD OF GUSTS UP TO 40 KTS AND A
QUICK WIND SHIFT VARYING BETWEEN 200 AND 270. LLWS MAY END +/- 1
HOUR.
KISP FCSTER COMMENTS: PCPN LINE EXPECTED BETWEEN 14 AND
16Z...WHICH COULD BRING BRIEF PERIOD OF GUSTS UP TO 40 KTS AND A
QUICK WIND SHIFT VARYING BETWEEN 200 AND 270. LLWS MAY END +/- 1
HOUR. GUSTS MAY LINGER 1-2 HOURS LONGER.
OUTLOOK FOR 12Z SAT THROUGH TUE...
.SAT...VFR. W WIND 10 TO 15KT.
.SUN...VFR. NW WIND 15 TO 20KT WITH GUSTS 25-30KT.
.MON...VFR.
.TUE...VFR.
&&
.MARINE...
INTENSIFYING LOW PRES PASSES WELL NORTH OF THE WATERS PUSHES A COLD
FRONT ACROSS THE WATERS THIS AFTERNOON. WINDS INCREASE TO GALE
FORCE THIS MORNING...AND SEAS WILL BUILD TO 8-12 FT ON THE OCEAN
TODAY AND 3-5 FT ON CENTRAL AND LI SOUND.
WINDS DROP OFF QUICKLY LATE THIS AFTERNOON AND EVENING...BUT SEAS
DIMINISH TAKE UNTIL MORNING TO FALL OFF.
TRANQUIL CONDITIONS FORECAST FOR SATURDAY.
BY SAT NIGHT...WINDS SHIFT TO THE NW AND INCREASE AHEAD OF STRONG
HIGH PRESSURE. WINDS ARE EXPECTED TO FALL SHORT OF GALE FORCE...BUT
WINDY AND ROUGH CONDITIONS ARE LIKELY SUNDAY. AS THE CENTER OF THE
HIGH MOVES TO THE NORTH...WINDS LIGHTEN AS THEY TURN TO THE
NORTH...THEN NORTHEAST SUNDAY NIGHT AND MONDAY. BY TUESDAY...WINDS
ARE EXPECTED TO TURN TO THE EAST/SOUTHEAST.
SEAS REMAIN RATHER ROUGH SAT NIGHT AND SUNDAY AS WINDS INCREASE.
SEAS ARE THEN EXPECTED TO SUBSIDE AS THE WINDS LIGHTEN MONDAY AND
TUESDAY. FOLLOWED WAVE WATCH III OUTPUT FOR THE OCEAN WATERS...AND
LOCAL BUOY CLIMATOLOGY FOR THE SHELTERED WATERS SURROUNDING LONG
ISLAND.
&&
.HYDROLOGY...
RAINFALL TODAY IS EXPECT TO AVERAGE 1/2" WEST AND 1/3" EAST. THIS
MAY BE A BIT ON THE HIGH SIDE. DRY IS EXPECTED SATURDAY NIGHT
THROUGH WEDNESDAY. THUS OUR DEVELOPING AND EXPANDING DROUGHT
CONTINUES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR CTZ005>012.
NY...WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR NYZ078>081-177-
179.
WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NYZ067>075-176-
178.
NJ...WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NJZ002-004-006-
103>108.
MARINE...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...TONGUE
NEAR TERM...TONGUE/PW
SHORT TERM...TONGUE
LONG TERM...PW
AVIATION...SEARS
MARINE...TONGUE/PW
HYDROLOGY...TONGUEHazardous weather outlook, Nov 1, 5:10 AM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 510 AM EDT FRI NOV 1 2013 CTZ005>012-NYZ078>081-177-179-020915- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 510 AM EDT FRI NOV 1 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-006-103>108-NYZ067>075-176-178-020915- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 510 AM EDT FRI NOV 1 2013 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-020915- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 510 AM EDT FRI NOV 1 2013 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Nov 1, 8:59 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
859 AM EDT FRI NOV 1 2013
NJZ002-004-006-103>108-NYZ067>070-011400-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN
BERGEN-WESTERN ESSEX-WESTERN PASSAIC-WESTERN UNION-
859 AM EDT FRI NOV 1 2013
...STRONG WINDS WILL IMPACT
BERGEN...ESSEX...HUDSON...ORANGE...PASSAIC...PUTNAM...
ROCKLAND...UNION AND WESTCHESTER COUNTIES...
AT 852 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY SHOWERS...BUT LITTLE...IF ANY...LIGHTNING...ALONG A
LINE MOVING INTO WESTERN NEW JERSEY AND WESTERN PORTIONS OF THE
LOWER HUDSON VALLEY...AND MOVING EAST AT 50 MPH.
THESE WINDS WILL BE...
NEAR WALDEN BY 910 AM.
NEAR WARWICK BY 915 AM.
NEAR WEST MILFORD BY 925 AM.
NEAR PLAINFIELD BY 930 AM.
NEAR SUMMIT BY 935 AM.
NEAR UNION BY 940 AM.
THERE IS A WIND ADVISORY FOR WIND GUSTS UP TO 50 MPH...BUT HIGHER
GUSTS ARE POSSIBLE IN HEAVIER SHOWERS AS THIS LINE TRACKS EAST.
LAT...LON 4150 7453 4164 7427 4160 7420 4159 7414
4162 7413 4159 7395 4145 7399 4149 7393
4153 7357 4067 7408 4065 7418 4059 7422
4059 7445 4083 7434 4090 7434 4092 7428
4099 7430 4104 7450 4120 7437 4133 7465
MPSLocal storm report, Nov 1, 9:55 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
955 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG SALISBURY MILLS 41.43N 74.12W
11/01/2013 ORANGE NY SKYWARN SPOTTER
WIRES DOWN WITH TRANSFORMER ON FIRE ON OTTERKILL RD
&&
PICCALocal storm report, Nov 1, 9:56 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
956 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM TSTM WND DMG WAYNE 40.95N 74.25W
11/01/2013 PASSAIC NJ SKYWARN SPOTTER
TREE DOWN ON CAR WITH TWO PEOPLE NEEDING RESCUE AT ALPS
AND RATZNER RDS
&&
PICCALocal storm report, Nov 1, 9:57 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
957 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG RIDGEWOOD 40.98N 74.11W
11/01/2013 BERGEN NJ SKYWARN SPOTTER
TREE DOWN ON WIRES ON EAST RIDGEWOOD AVE WITH PD AND FD
RESPONDING
&&
PICCASpecial weather statement, Nov 1, 10:01 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1001 AM EDT FRI NOV 1 2013
NJZ006-106-NYZ072>075-078-176>179-011500-
BRONX-EASTERN ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN NASSAU-NORTHERN QUEENS-NORTHWEST
SUFFOLK-RICHMOND (STATEN IS.)-SOUTHERN NASSAU-SOUTHERN QUEENS-
1001 AM EDT FRI NOV 1 2013
...STRONG THUNDERSTORMS WILL IMPACT BRONX...HUDSON...KINGS
(BROOKLYN)...NASSAU...NEW YORK (MANHATTAN)...QUEENS...RICHMOND
(STATEN ISLAND)...SOUTHEASTERN ESSEX AND WESTERN SUFFOLK COUNTIES...
AT 954 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY SHOWERS...WITH NO LIGHTNING...ALONG A LINE EXTENDING
FROM ENGLEWOOD TO ROBERTSVILLE...OR ALONG A LINE EXTENDING FROM
BERGENFIELD TO OLD BRIDGE...AND MOVING EAST AT 45 MPH.
THESE STORMS WILL BE...
NEAR CARDINAL SPELLMAN HS BY 1005 AM.
NEAR SHEEPSHEAD BAY BY 1010 AM.
NEAR LITTLE NECK BY 1015 AM.
NEAR BAYVILLE BY 1020 AM.
NEAR WESTBURY BY 1025 AM.
NEAR WOODBURY BY 1030 AM.
THERE IS A WIND ADVISORY FOR WIND GUSTS UP TO 50 MPH...BUT HIGHER
GUSTS ARE POSSIBLE IN HEAVIER SHOWERS AS THIS LINE TRACKS EAST.
LAT...LON 4078 7410 4076 7409 4082 7402 4081 7398
4092 7392 4088 7377 4084 7376 4087 7373
4085 7366 4091 7364 4090 7349 4095 7349
4093 7342 4060 7344 4059 7378 4054 7394
4057 7393 4061 7405 4052 7413 4050 7426
MPSLocal storm report, Nov 1, 10:11 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1011 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG GLEN ROCK 40.96N 74.13W
11/01/2013 BERGEN NJ SKYWARN SPOTTER
TREE DOWN CAUSING WIRES DOWN NEAR LINCOLN AND BOULEVARD
&&
PICCAThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 8:59 AM EDT | Special Weather Statement | OKX | Orange, Putnam, Rockland | 61 min |
| Nov 1, 9:14 AM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 46 min |
| Nov 1, 9:26 AM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 34 min |
| Nov 1, 9:45 AM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 45 min |
| Nov 1, 10:01 AM EDT | Special Weather Statement | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 59 min |
| Nov 1, 10:18 AM EDT | Special Marine Warning | OKX | 42 min | |
| Nov 1, 1:04 PM EDT | Small Craft Advisory | OKX | 3 days |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.